MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 38CM 130D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 38CM 130D RIGHT; NAIL, FIXATION, BONE
Model Number 71675536
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during intertan surgery, the set screw was advanced to where the lag screw reamer would not pass through the implant.A delay of less than 30 minutes occurred due to this event.A backup device from smith and nephew was used to complete the procedure.The outcome of the patient is unknown.No additional details were provided at this time.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the images provided confirm the report.Based on the limited information provided and without the return of the device the clinical root cause of the reported events could not be determined.Assembly issue vs user technique cannot be ruled out.Per case details, the procedure was completed using a back-up device.The impact to the patient beyond the reported cannot be concluded.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to surgical technique used, size of device or user/procedural error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 38CM 130D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11449972
Report Number1020279-2021-01946
Device Sequence Number11641134
Product Code JDS
UDI-Device Identifier00885556345498
UDI-Public00885556345498
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71675536
Device Catalogue Number71675536
Device Lot Number21AM03163
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;